Alert archive / California / High Wind Warnings in 2014
High Wind Warning 6, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at May 9, 2014, 5:13 PM PDT. It took effect at May 9, 2014, 6:00 PM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2014, 5:13 PM PDT (00:13 UTC)
- In effect from
- May 9, 2014, 6:00 PM PDT
- Expired
- May 11, 2014, 5:00 AM PDT
- In force
- 35 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS76 KHNX 100013 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 513 PM PDT FRI MAY 9 2014 CAZ098-099-101100- /O.NEW.KHNX.HW.W.0006.140510T0100Z-140510T1600Z/ /O.CON.KHNX.WI.Y.0023.000000T0000Z-140511T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 513 PM PDT FRI MAY 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... ...HIGH WIND WARNING IN EFFECT RIGHT BELOW THE PASSES UNTIL 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT SATURDAY FOR THE KERN COUNTY DESERT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR THE KERN COUNTY DESERT. * WINDS: WEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. WIND GUSTS TO 70 MPH OR HIGHER ARE LIKELY RIGHT BELOW THE PASSES THIS EVENING INTO SATURDAY MORNING. * TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY TONIGHT AND AGAIN SATURDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: HIGHWAY 58 BELOW TEHACHAPI PASS IN THE VICINITY OF MOJAVE...HIGHWAY 178 BELOW WALKER PASS...HIGHWAY 14 FROM ROSAMOND THROUGH RED ROCK CANYON...U.S. 395 FROM THE JUNCTION OF HIGHWAY 14 NORTHWARD. * IMPACTS: STRONG CROSS WINDS WILL POSE A DANGEROUS HAZARD TO HIGH PROFILE VEHICLES ALONG U.S. 395 AND HIGHWAY 14. GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND WITH EXTREMELY POOR VISIBILITY IN PLACES. TRAVEL DELAYS ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ095-101100- /O.CON.KHNX.WI.Y.0023.000000T0000Z-140511T0600Z/ KERN COUNTY MOUNTAINS- 513 PM PDT FRI MAY 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR THE KERN COUNTY MOUNTAINS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. STRONGEST WIND GUSTS THROUGH THE PASSES AND CANYONS AND OVER THE HIGHER ELEVATIONS. * TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY TONIGHT AND AGAIN SATURDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH TEHACHAPI PASS...FRAZIER PARK...BEAR VALLEY SPRINGS. * IMPACTS: STRONG WIND GUSTS WILL MAKE TRAVEL DIFFICULT AND POSSIBLY HAZARDOUS FOR HIGH PROFILE VEHICLES. RAPID REDUCTION IN VISIBILITY CAUSED BY BLOWING DUST AND SAND POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE WEATHER.GOV/HANFORD
5 follow-up statements
316 WWUS76 KHNX 100341 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 841 PM PDT FRI MAY 9 2014 CAZ098-099-101145- /O.CON.KHNX.HW.W.0006.000000T0000Z-140510T1600Z/ /O.CON.KHNX.WI.Y.0023.000000T0000Z-140511T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 841 PM PDT FRI MAY 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY FOR THE KERN COUNTY DESERT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR THE KERN COUNTY DESERT. * WINDS: WEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. WIND GUSTS TO 70 MPH OR HIGHER ARE LIKELY RIGHT BELOW THE PASSES THIS EVENING INTO SATURDAY MORNING. * TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY TONIGHT AND AGAIN SATURDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: HIGHWAY 58 BELOW TEHACHAPI PASS IN THE VICINITY OF MOJAVE...HIGHWAY 178 BELOW WALKER PASS...HIGHWAY 14 FROM ROSAMOND THROUGH RED ROCK CANYON...U.S. 395 FROM THE JUNCTION OF HIGHWAY 14 NORTHWARD. * IMPACTS: STRONG CROSS WINDS WILL POSE A DANGEROUS HAZARD TO HIGH PROFILE VEHICLES ALONG U.S. 395 AND HIGHWAY 14. GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND WITH EXTREMELY POOR VISIBILITY IN PLACES. TRAVEL DELAYS ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089>092-101145- /O.EXB.KHNX.WI.Y.0023.140510T1800Z-140511T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 841 PM PDT FRI MAY 9 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * WINDS: NORTHWEST WINDS WILL GUST TO 35 TO 45 MPH. THE WEST SIDE OF THE VALLEY WILL EXPERIENCE THE STRONGEST WINDS WITH AREAS OF BLOWING DUST. * LOCATIONS INCLUDE: LOS BANOS...MERCED...KERMAN...LEMOORE...AVENAL... WASCO...MADERA...FRESNO...BAKERSFIELD. * IMPACTS: STRONG WIND GUSTS WILL MAKE TRAVEL DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES. POOR VISIBILITY WILL OCCUR IN AREAS OF BLOWING DUST WITH POSSIBLE TRAVEL DELAYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-101145- /O.CON.KHNX.WI.Y.0023.000000T0000Z-140511T0600Z/ KERN COUNTY MOUNTAINS- 841 PM PDT FRI MAY 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY FOR THE KERN COUNTY MOUNTAINS. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. STRONGEST WIND GUSTS THROUGH THE PASSES AND CANYONS AND OVER THE HIGHER ELEVATIONS. * TIMING: THE STRONGEST WINDS ARE EXPECTED EARLY TONIGHT AND AGAIN SATURDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH TEHACHAPI PASS...FRAZIER PARK...BEAR VALLEY SPRINGS. * IMPACTS: STRONG WIND GUSTS WILL MAKE TRAVEL DIFFICULT AND POSSIBLY HAZARDOUS FOR HIGH PROFILE VEHICLES. RAPID REDUCTION IN VISIBILITY CAUSED BY BLOWING DUST AND SAND POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE WEATHER.GOV/HANFORD
807 WWUS76 KHNX 101034 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 334 AM PDT SAT MAY 10 2014 CAZ098-099-101845- /O.CAN.KHNX.WI.Y.0023.000000T0000Z-140511T0600Z/ /O.EXT.KHNX.HW.W.0006.000000T0000Z-140511T1200Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 334 AM PDT SAT MAY 10 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY DESERT. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY FOR THE KERN COUNTY DESERT. * WINDS: WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS TO 80 MPH IMMEDIATELY BELOW THE PASSES AND CANYONS. * TIMING: THE STRONGEST WINDS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THIS EVENING. * LOCATIONS INCLUDE: STRONGEST WINDS ALONG HIGHWAY 58 BELOW TEHACHAPI PASS AND NEAR MOJAVE...HIGHWAY 178 BELOW WALKER PASS AND NEAR INYOKERN...HIGHWAY 14...AND U.S. 395. * IMPACTS: SEVERE CROSS WINDS POSE A DANGER TO HIGH PROFILE VEHICLES ALONG U.S. 395 AND HIGHWAY 14. AREAS OF BLOWING DUST AND SAND WITH NEAR ZERO VISIBILITY. WIND DAMAGE AND TRAVEL DELAYS POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ095-101845- /O.UPG.KHNX.WI.Y.0023.000000T0000Z-140511T0600Z/ /O.EXB.KHNX.HW.W.0006.000000T0000Z-140511T1200Z/ KERN COUNTY MOUNTAINS- 334 AM PDT SAT MAY 10 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR THE KERN COUNTY MOUNTAINS. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS. * WINDS: WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. STRONGEST WIND GUSTS THROUGH THE PASSES AND CANYONS AND OVER THE HIGHER ELEVATIONS. * TIMING: STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND INTO THE EVENING. * LOCATIONS INCLUDE: INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH TEHACHAPI PASS...FRAZIER PARK...BEAR VALLEY SPRINGS...LAKE ISABELLA. * IMPACTS: SEVERE WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. RAPID REDUCTION IN VISIBILITY CAUSED BY BLOWING DUST AND SAND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ096-097-101845- /O.EXB.KHNX.WI.Y.0023.140510T1800Z-140511T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 334 AM PDT SAT MAY 10 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SUNDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * WINDS: NORTHWEST GUSTS TO 40 MPH THIS AFTERNOON. WINDS SHIFT TO THE NORTHEAST TONIGHT WITH GUSTS OF 50 TO 60 MPH. * LOCATIONS INCLUDE: HIGHWAY 120 AND TIOGA PASS...CAMP NELSON...GIANT FOREST...JOHNSONDALE...LODGEPOLE...SHAVER LAKE...YOSEMITE VALLEY. * IMPACTS: STRONG WIND GUSTS MAY CAUSE HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. DOWNED TREES POSSIBLE TONIGHT WITH THE WIND SHIFTS TO THE NORTHEAST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089>092-101845- /O.EXT.KHNX.WI.Y.0023.140510T1800Z-140511T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 334 AM PDT SAT MAY 10 2014 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SUNDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * WINDS: NORTHWEST GUSTS 40 TO 50 MPH. STRONGEST WINDS ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY WITH AREAS OF BLOWING DUST. * LOCATIONS INCLUDE: LOS BANOS...MERCED...KERMAN...LEMOORE... KETTLEMAN...AVENAL...WASCO...MADERA...FRESNO...BAKERSFIELD. * IMPACTS: STRONG GUSTS MAY CAUSE HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. POOR VISIBILITY WILL OCCUR IN AREAS OF BLOWING DUST WITH POSSIBLE TRAVEL DELAYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB/SANGER WEATHER.GOV/HANFORD
980 WWUS76 KHNX 101849 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1149 AM PDT SAT MAY 10 2014 CAZ095-098-099-110300- /O.CON.KHNX.HW.W.0006.000000T0000Z-140511T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1149 AM PDT SAT MAY 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT. * WINDS: WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. STRONGEST WIND GUSTS AROUND 70 MPH BELOW MOUNTAIN PASSES AND CANYONS. * TIMING: STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND INTO THE EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...HIGHWAY 178 BELOW WALKER PASS AND NEAR INYOKERN...HIGHWAY 14...AND U.S. 395. * IMPACTS: SEVERE WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. RAPID REDUCTION IN VISIBILITY CAUSED BY BLOWING DUST AND SAND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089>092-096-097-110300- /O.CON.KHNX.WI.Y.0023.000000T0000Z-140511T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 1149 AM PDT SAT MAY 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR THE SOUTHERN SAN JOAQUIN VALLEY AND THE HIGH SIERRA NEVADA. * WINDS: NORTHWEST GUSTS TO 40 MPH IN THE VALLEY THIS AFTERNOON. WINDS OVER THE HIGH SIERRA GUSTING 45 TO 55 MPH. * LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...JOHNSONDALE... LODGEPOLE...SHAVER LAKE...YOSEMITE VALLEY...BAKERSFIELD... VISALIA...HANFORD...LEMOORE...AVENAL...CORCORAN...MERCED... MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA * IMPACTS: STRONG WIND GUSTS MAY CAUSE HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. POOR VISIBILITY WILL OCCUR IN THE VALLEY IN AREAS OF BLOWING DUST WITH POSSIBLE TRAVEL DELAYS. DOWNED TREES POSSIBLE IN THE HIGH SIERRA THIS AFTERNOON AND TONIGHT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEATHER.GOV/HANFORD
084 WWUS76 KHNX 110237 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 737 PM PDT SAT MAY 10 2014 CAZ095-098-099-111200- /O.CON.KHNX.HW.W.0006.000000T0000Z-140511T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 737 PM PDT SAT MAY 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT. * WINDS: WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. STRONGEST WIND GUSTS AROUND 70 MPH BELOW MOUNTAIN PASSES AND CANYONS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: SEVERE WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. RAPID REDUCTION IN VISIBILITY CAUSED BY BLOWING DUST AND SAND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089>092-096-097-111200- /O.CON.KHNX.WI.Y.0023.000000T0000Z-140511T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 737 PM PDT SAT MAY 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR THE SOUTHERN SAN JOAQUIN VALLEY AND THE HIGH SIERRA NEVADA. * WINDS: NORTHWEST GUSTS TO 40 MPH IN THE VALLEY THIS AFTERNOON. WINDS OVER THE HIGH SIERRA GUSTING 45 TO 55 MPH. * LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...JOHNSONDALE... LODGEPOLE...SHAVER LAKE...YOSEMITE VALLEY...BAKERSFIELD... VISALIA...HANFORD...LEMOORE...AVENAL...CORCORAN...MERCED... MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA * IMPACTS: STRONG WIND GUSTS MAY CAUSE HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. POOR VISIBILITY WILL OCCUR IN THE VALLEY IN AREAS OF BLOWING DUST WITH POSSIBLE TRAVEL DELAYS. DOWNED TREES POSSIBLE IN THE HIGH SIERRA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB WEATHER.GOV/HANFORD
193 WWUS76 KHNX 111147 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 447 AM PDT SUN MAY 11 2014 CAZ098-112100- /O.EXP.KHNX.HW.W.0006.000000T0000Z-140511T1200Z/ /O.NEW.KHNX.WI.Y.0024.140511T1200Z-140511T2100Z/ INDIAN WELLS VALLEY- 447 AM PDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THE INDIAN WELLS VALLEY. THE HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING FOR THE INDIAN WELLS VALLEY. * WINDS: NORTH 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE: RIDGECREST...INYOKERN...INDIAN WELLS...LAUREL MOUNTAIN. * IMPACTS: TRAVEL ALONG HIGHWAYS 178...14...AND U.S. 395 COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. RAPID REDUCTION IN VISIBILITY CAUSED BY BLOWING DUST AND SAND. TRAVEL DELAYS POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-099-111300- /O.EXP.KHNX.HW.W.0006.000000T0000Z-140511T1200Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 447 AM PDT SUN MAY 11 2014 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. WIND GUSTS UP TO 40 MPH STILL POSSIBLE AT TIMES TODAY. $$ CAZ089>092-096-097-111300- /O.EXP.KHNX.WI.Y.0023.000000T0000Z-140511T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 447 AM PDT SUN MAY 11 2014 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY...AND THE SOUTHERN SIERRA NEVADA. WIND GUSTS UP TO 35 MPH STILL POSSIBLE AT TIMES TODAY. $$ JMB/SANGER WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at May 9, 2:47 PM PDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 9, 2:47 PM PDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
247 PM PDT FRI MAY 9 2014
.SYNOPSIS...
A COOL NORTHWEST FLOW WILL PROVIDE BREEZY TO WINDY CONDITIONS
OVER THE MOUNTAINS AND KERN COUNTY DESERT WHILE KEEPING DAYTIME
TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL THROUGH MOTHERS DAY
WEEKEND. A RAPID WARMING TREND WILL BEGIN NEXT WEEK AS HIGH
PRESSURE STRENGTHENS OVER THE AREA.
&&
.DISCUSSION...NORTHWESTERLY FLOW ALOFT CONTINUES OVER THE REGION...
WHILE TEMPERATURES REMAIN FAIRLY MILD. IN THE WAKE OF A LOW
PRESSURE SYSTEM THAT HAS MOVED EAST OF THE REGION...WINDS HAVE
PICKED UP OVER THE MOUNTAIN AND DESERT AREAS...ESPECIALLY OVER
KERN COUNTY...INCLUDING IN MOJAVE...WHERE GUSTS TO OVER 50 MPH
HAVE BEEN OBSERVED. ALSO EXPECT AREAS OF BLOWING DUST WITH
VISIBILITY OF A MILE OR LESS AT TIMES IN THE KERN COUNTY DESERT
AREAS THROUGH SATURDAY EVENING. WILL ALLOW THE WIND ADVISORY TO
CONTINUE OVER THESE AREAS THROUGH SAT EVENING AS NORTHWESTERLY
FLOW IS EXPECTED TO BE REINFORCED WITH THE PASSAGE OF ANOTHER LOW
PRESSURE SYSTEM MOVING OVER THE GREAT BASIN ON SATURDAY AFTERNOON
AND EVENING. THERE MAY BE A BRIEF BREAK FROM THE WINDS ON
SATURDAY MORNING AS PRESSURE GRADIENTS RELAX A LITTLE...ALTHOUGH
THE GRADIENTS WILL QUICKLY RAMP BACK UP FOR SAT AFTERNOON AND
EVENING OVER THE REGION.
HAVE KEPT SLIGHT CHANCE POPS OVER THE SIERRA NEVADA CREST FOR MAINLY
NEAR YOSEMITE FOR SATURDAY EVENING AS A SHOWER CANNOT BE RULED OUT
AS THE LOW APPROACHES THE GREAT BASIN. THE LOW IS EXPECTED TO
QUICKLY PROGRESS SOUTHEASTWARD TOWARD THE FOUR CORNERS REGION BY
EARLY SUN AM. BEHIND THE UPPER LOW EXPECT WINDS TO TURN MORE NORTH
TO NORTHEAST DURING SUNDAY AND A WELL ESTABLISHED OFFSHORE FLOW BY
EARLY NEXT WEEK. TEMPERATURES WILL THUS QUICKLY WARM TO ABOVE
AVERAGE BY MONDAY AND WELL ABOVE AVERAGE BY TUESDAY. LOW HUMIDITY
MAY ALSO BECOME AN ISSUE IN THE MOUNTAINS...INCLUDING OVER KERN
COUNTY...BY EARLY NEXT WEEK DUE TO THE OFFSHORE FLOW.
A STRONG RIDGE OF HIGH PRESSURE WILL BECOME THE DOMINANT FACTOR
DURING THE MIDDLE OF NEXT WEEK. NEAR RECORD MAXIMUM TEMPERATURES
ARE LIKELY ON WEDNESDAY AND THURSDAY IN MANY LOCATIONS...INCLUDING
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. MANY LOCATIONS IN
THESE AREAS WILL LIKELY EXPERIENCE UPPER 90S OR AROUND 100
DEG...AND WOULD BE THE WARMEST TEMPERATURES SO FAR FOR THIS
CALENDAR YEAR. MODELS CONTINUE TO SHOW GOOD AGREEMENT AND RUN TO
RUN CONSISTENCY FOR THIS PERIOD. THE WARM WEATHER MAY CONTINUE
INTO NEXT FRI AND POSSIBLY LONGER AS THE RIDGE WILL LIKELY MAKE
LITTLE IF ANY PROGRESSION EASTWARD DURING THIS TIME.
CONSEQUENTLY...SEVERAL CONSECUTIVE DAYS OF WELL ABOVE AVERAGE
TEMPERATURES IS LIKELY FOR NEXT WEEK.
&&
.AVIATION...
WIND GUSTS ABOVE 35 KNOTS ARE EXPECTED OVER THE SIERRA NEVADA CREST
AND THROUGH AND BELOW THE KERN COUNTY MOUNTAIN PASSES WITH AREAS OF
BLOWING DUST POSSIBLE AT TIMES THROUGH SATURDAY. VFR CONDITIONS
WILL OTHERWISE PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR
THROUGH THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 05-09 101:2001 57:1922 66:2001 39:1922
KFAT 05-10 99:1993 60:1933 66:1931 41:1922
KFAT 05-11 100:2001 62:1900 70:1987 40:1909
KBFL 05-09 101:2001 58:1922 68:2001 35:1918
KBFL 05-10 102:1941 61:1918 69:1909 38:1922
KBFL 05-11 103:1934 63:1956 69:1969 38:1918
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 11 PM PDT SATURDAY CAZ095-098-099.
&&
PUBLIC...BSO
FW...BSO/MENDENHALL
AVN...MENDENHALL
SYNOPSIS...MENDENHALL
WEATHER.GOV/HANFORDIn the hours before
Local storm report, May 9, 12:41 PM PDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1241 PM PDT FRI MAY 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 2 NE MOJAVE 35.07N 118.15W
05/09/2014 M45 MPH KERN CA AWOS
AWOS STATION MOJAVE AIRPORT /MHV/
&&
NWS HANFORD CA
IRIS SYSTEMLocal storm report, May 9, 12:42 PM PDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1242 PM PDT FRI MAY 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM NON-TSTM WND GST 3 SSW NORTH EDWARDS 34.98N 117.85W
05/09/2014 M46 MPH KERN CA ASOS
ASOS STATION NORTH EDWARDS /9L2/
&&
NWS HANFORD CA
IRIS SYSTEMLocal storm report, May 9, 12:43 PM PDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1243 PM PDT FRI MAY 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM NON-TSTM WND GST 2 E MOJAVE 35.06N 118.15W
05/09/2014 M46 MPH KERN CA MESONET
MESONET STATION MOJAVE NAT TEST PILOT
/AT407/
&&
NWS HANFORD CA
IRIS SYSTEMLocal storm report, May 9, 1:45 PM PDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
145 PM PDT FRI MAY 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM NON-TSTM WND GST 5 NW MOJAVE 35.11N 118.24W
05/09/2014 M45 MPH KERN CA MESONET
MESONET STATION CACHE CREEK CHP /AU563/
&&
NWS HANFORD CA
IRIS SYSTEMLocal storm report, May 9, 2:49 PM PDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
249 PM PDT FRI MAY 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM NON-TSTM WND GST 2 NE MOJAVE 35.07N 118.15W
05/09/2014 M60 MPH KERN CA AWOS
AWOS STATION MOJAVE AIRPORT /MHV/
&&
NWS HANFORD CA
IRIS SYSTEMNearby
High Wind Warnings in California, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.